MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-45-100-120-P6
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Separation (1562); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no reported damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the stent was inadvertently not fully deployed from the sheath; thus during pullback back into the introducer sheath interaction resulted in the reported difficult to remove and ultimately resulted in the reported break/nose cone fracture.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a distal superficial femoral to popliteal arteries.The lesion was being pre-dilatated with a 3.0 unspecified balloon which caused a dissection.Then it was decided to use a supera stent to treat the dissection.The supera stent was advanced to the target lesion without issue and was thought to have been fully deployed.There was no issue with the deployment mechanism.During pullback back into the introducer sheath, resistance was met and it was noted that the nose cone had fractured (remaining in one piece) inside the sheath.Then it was also noted that the supera stent had not deployed at the lesion location but rather only partially deployed still remaining on the delivery system.It was decided to pull out all devices altogether.Nothing was left in the patient anatomy.Dissection was treated via ballooning with no issues and continues to be monitored.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported activation/deployment failure and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no reported damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the stent was inadvertently not fully deployed from the sheath resulting in the reported activation/deployment failure; thus during pullback back into the introducer sheath interaction resulted in the reported difficult to remove and ultimately resulted in the reported tip separation/noted tip jacket and inner member separations.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.D9, h3 - device status changed from not returned to returned.H6: code 1069 was removed.H6; type of investigation code 4114 was removed.
 
Event or Problem Description
It was reported that the procedure was to treat a distal superficial femoral to popliteal arteries.The lesion was being pre-dilatated with a 3.0 unspecified balloon which caused a dissection.Then it was decided to use a supera stent to treat the dissection.The supera stent was advanced to the target lesion without issue and was thought to have been fully deployed.There was no issue with the deployment mechanism.During pullback back into the introducer sheath, resistance was met and it was noted that the nose cone had fractured (remaining in one piece) inside the sheath.Then it was also noted that the supera stent had not deployed at the lesion location but rather only partially deployed still remaining on the delivery system.It was decided to pull out all devices altogether.Nothing was left in the patient anatomy.Dissection was treated via ballooning with no issues and continues to be monitored.There was no adverse patient sequela and no clinically significant delay.Subsequent to the initially filed mdr report, additional information was provided: when the supera device was removed altogether as one unit, once outside of the anatomy, the physician troubleshooted the device.However, while examining the device it was confirmed that the nosecone had completely separated in two pieces and not simply fractured as previously thought.The stent implant and nosecone were discarded.It was further confirmed that no portion of the device remained in the anatomy.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16081961
Report Number2024168-2023-00003
Device Sequence Number15048549
Product Code NIP
UDI-Device Identifier08717648225987
UDI-Public08717648225987
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberS-45-100-120-P6
Device Catalogue NumberS-45-100-120-P6
Device Lot Number1050661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date01/02/2023
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F ANSEL SHEATH
Patient Age70 YR
Patient SexFemale